Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

July 2004, Volume 34 Number 7 , p 12 - 12

Author

  • MICHAEL R. COHEN RPH, MS, SCD

Abstract

© 2004 Lippincott Williams & Wilkins, Inc. Volume 34(7)             July 2004             p 12 Adding problems to the mix [MEDICATION ERRORS: POTASSIUM CHLORIDE]

COHEN, MICHAEL R. RPH, MS, SCD

Blood work for a child receiving total parenteral nutrition (TPN) at home showed that she had hypokalemia, so the primary care provider ordered potassium chloride added to her TPN solution. It was a weekend, and the family lived 30 miles from the home health care infusion agency. Because of the distance, the home health care pharmacy sent several syringes containing potassium chloride concentrate to the home. The child's mother was to add potassium chloride to bags of the solution just before she hung them. She stored the syringes near sodium chloride syringes she used to flush the I.V. line. Later, she mistakenly picked up and used a potassium chloride syringe to flush the line. The child suffered ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: